Alert archive / California / High Wind Warnings in 2009
High Wind Warning 10, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 7, 2009, 2:54 AM PST for 4 counties in California. It took effect at Dec 7, 2009, 11:00 AM PST. It was in force for 19 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 2009, 2:54 AM PST (10:54 UTC)
- In effect from
- Dec 7, 2009, 11:00 AM PST
- Expired
- Dec 8, 2009, 6:00 AM PST
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 3:50 PM PST | SNOW 1 | 5 Nne Yucca Valley, CA | A SPOTTER ESTIMATED 1 INCH OF SNOW ON THE GROUND AT 3714 FEET NEAR YUCCA VALLEY. |
| Dec 7, 4:21 PM PST | SNOW 0.5 | Sse Landers (Ar190), CA | A SPOTTER REPORTED A HALF INCH OF SNOW HAD FALLEN IN YUCCA VALLEY AROUND 3200 FEET IN ELEVATION. VISIBILITY WAS AS LOW AS A MILE AND A HALF. |
| Dec 7, 4:49 PM PST | SNOW 0 | 2 S Joshua Tree, CA | A TRACE OF SNOW WAS REPORTED IN JOSHUA TREE AT 3399 FEET. |
| Dec 7, 5:00 PM PST | NON-TSTM WND GST 61 | 4 N Dulzura, CA | A MAXIMUM WIND GUST OF 61 MPH WAS MEASURED BY THE LYONS PEAK MESONET AT 0500 PST. |
| Dec 7, 5:00 PM PST | SNOW 0.1 | 2 Ne Morongo Valley, CA | THE MORONGO VALLEY CO-OP OBSERVER MEASURED 0.1 INCH OF SNOW AT AN ELEVATION OF 4350 FEET. |
| Dec 7, 5:00 PM PST | SNOW 0.8 | Landers (Ar190), CA | THE YUCCA MESA CO-OP OBSERVER MEASURED 0.8 INCH OF SNOW AT AN ELEVATION OF 3447 FEET. |
| Dec 7, 5:01 PM PST | NON-TSTM WND GST 59 | 1 W San Diego, CA | AT PT CABRILLO ON PT LOMA. |
| Dec 7, 5:01 PM PST | NON-TSTM WND GST 61 | 4 N Dulzura, CA | |
| Dec 7, 5:30 PM PST | NON-TSTM WND GST 59 | 3 Wsw Coronado, CA | HIGH WINDS WERE MEASURED BY THE POINT LOMA MESONET BETWEEN 1730 AND 1815 PST. MAXIMUM GUSTS OF 59 MPH WERE MEASURED BETWEEN 1730 AND 1745 PST. |
| Dec 7, 6:22 PM PST | SNOW 0 | 4 Ese Big Pines, CA | AT WRIGHTWOOD ELEVATION 6500 FEET SNOWED 8INCHES LAST 12 HOURS WITH WHITEOUT CONDITIONS AT TIMES. 2 MILES NORTH OF WRIGHTWOOD-- MOUNTAIN HIGH ELV 7000FT REPORTED 10 TO 14 INCHES |
| Dec 7, 6:52 PM PST | NON-TSTM WND GST 61 | 5 Nne Valle Vista, CA | A MAXIMUM WIND GUST OF 61 MPH WAS MEASURED BY THE ANGELUS HILL RAWS AT 1852 PST. |
| Dec 7, 7:07 PM PST | NON-TSTM WND GST 58 | 1 Ne Ranchita, CA | A MAXIMUM WIND GUST OF 58 MPH WAS MEASURED BY THE RANCHITA RAWS AT 1907 PST. |
| Dec 7, 8:00 PM PST | SNOW 0 | Mitchell Caverns, CA | A TRACE OF SNOW FELL AT MITCHELL CAVERNS AT 4350 FEET IN ELEVATION. THE EVENT TIME IS ESTIMATED. |
| Dec 7, 10:51 PM PST | NON-TSTM WND GST 64 | Squaw Springs Raws, CA | THE SQUAW SPRINGS RAWS MEASURED A 64 MPH WIND GUST FROM THE WEST NORTHWEST AT AN ELEVATION OF 3620 FEET. |
| Dec 8, 12:10 AM PST | NON-TSTM WND GST 59 | Twentynine Palms Mcas, CA | A 59 MPH WIND GUST FROM THE WEST WAS MEASURED BY THE TWENTYNINE PALMS ASOS. |
| Dec 8, 12:36 AM PST | NON-TSTM WND GST 62 | 3 N Santa Rosa Mountain, CA | A MAXIMUM WIND GUST OF 62 MPH WAS REPORTED BY THE PINYON RAWS AT 0036 PST. HIGH WINDS BEGAN AT 0836 PST AND CONTINUED THROUGH 0136 PST. |
| Dec 8, 4:50 AM PST | NON-TSTM WND GST 73 | 10 Nw Palm Springs, CA | HIGH WINDS BEGAN AT THE WHITEWATER RAWS AT 2350 PST AND CONTINUED THROUGH 0750 PST. A PEAK GUST OF 73 MP WAS MEASURED AT 0430 PST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 071054 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 254 AM PST MON DEC 7 2009 CAZ058-062-071900- /O.UPG.KSGX.HW.A.0006.091207T2300Z-091208T1400Z/ /O.NEW.KSGX.HW.W.0010.091207T2300Z-091208T1400Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 254 AM PST MON DEC 7 2009 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL CAUSE WIND GUSTS OVER THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS TO EXCEED 65 MPH AT TIMES... ESPECIALLY OVER HIGHER TERRAIN AND NEAR CANYONS ON THE DESERT SLOPES. SUSTAINED WINDS WILL BE 30 TO 40 MPH AT TIMES...MOSTLY FROM THE WEST. THE WINDS WILL BEGIN LATE THIS AFTERNOON AND PEAK THIS EVENING. WINDS WILL THEN GRADUALLY SUBSIDE TOWARDS TUESDAY MORNING. THERE IS A POTENTIAL FOR DAMAGE TO TREES...POWER LINES... COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-057-060-061-071900- /O.UPG.KSGX.HW.A.0006.091207T2300Z-091208T0800Z/ /O.NEW.KSGX.HW.W.0010.091207T2300Z-091208T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 254 AM PST MON DEC 7 2009 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL CAUSE WIND GUSTS TO REACH 60 MPH IN A FEW LOCATIONS...MAINLY THIS EVENING WITH THE PASSAGE OF THE COLD FRONT WHEN THE WINDS SWITCH FROM A SOUTHERLY TO A WESTERLY DIRECTION. SUSTAINED WINDS WILL BE 25 TO 40 MPH AT TIMES. THE STRONGEST WINDS WILL BE OVER HIGHER TERRAIN IN THE FOOTHILLS AND MOUNTAINS AND ALONG THE IMMEDIATE COAST. WINDS WILL DIMINISH GRADUALLY MONDAY NIGHT. THERE IS A POTENTIAL FOR DAMAGE TO TREES... POWER LINES...COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MACKECHNIE
4 follow-up statements
000 WWUS76 KSGX 071557 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 757 AM PST MON DEC 7 2009 CAZ042-048-057-080400- /O.CAN.KSGX.HW.W.0010.091207T2300Z-091208T0800Z/ /O.NEW.KSGX.WI.Y.0029.091207T1900Z-091208T0400Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 757 AM PST MON DEC 7 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRONG LOW PRESSURE SYSTEM WILL CAUSE LOCAL GUSTY WINDS IN EXCESS OF 35 MPH AT TIMES...MAINLY THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-062-080400- /O.EXT.KSGX.HW.W.0010.091207T1900Z-091208T1400Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 757 AM PST MON DEC 7 2009 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM PST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM PST TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL CAUSE WIND GUSTS OVER THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS TO EXCEED 65 MPH AT TIMES... ESPECIALLY OVER HIGHER TERRAIN AND NEAR CANYONS ON THE DESERT SLOPES. SUSTAINED WINDS WILL BE 30 TO 40 MPH AT TIMES...MOSTLY FROM THE WEST. WINDS WILL GRADUALLY SUBSIDE TOWARDS TUESDAY MORNING. THERE IS A POTENTIAL FOR DAMAGE TO TREES...POWER LINES... COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ043-050-060-061-080400- /O.EXT.KSGX.HW.W.0010.091207T1900Z-091208T0400Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 757 AM PST MON DEC 7 2009 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PST THIS EVENING. FOR THE SAN DIEGO COAST AND VALLEYS...LIGHT WINDS THIS MORNING ARE EXPECTED TO INCREASE RAPIDLY BY EARLY AFTERNOON AS A STRONG COLD FRONT APPROACHES THE COAST. LOCAL WIND GUSTS TO 60 MPH ARE POSSIBLE IN A FEW LOCATIONS. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE COAST AND IN THE FOOTHILLS. WINDS WILL GRADUALLY DIMINISH MONDAY EVENING. THERE IS A POTENTIAL FOR DAMAGE TO TREES... POWER LINES...COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS. FOR THE DESERTS...LOCAL WIND GUSTS TO 60 MPH ARE POSSIBLE ALONG THE DESERT SLOPES OF THE MOUNTAINS THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DIMINISH THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SCV
000 WWUS76 KSGX 080353 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 753 PM PST MON DEC 7 2009 CAZ043-050-081100- /O.CAN.KSGX.HW.W.0010.000000T0000Z-091208T0400Z/ /O.EXB.KSGX.WI.Y.0029.000000T0000Z-091208T1100Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 753 PM PST MON DEC 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG GUSTY WINDS WILL CONTINUE OVER WESTERN SAN DIEGO COUNTY OVERNIGHT. STRONGEST WINDS WILL BE NEAR THE IMMEDIATE COAST AND OVER HIGHER TERRAIN WHERE LOCAL GUSTS WILL EXCEED 50 MPH. THE WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ060-061-081100- /O.EXT.KSGX.HW.W.0010.000000T0000Z-091208T1100Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 753 PM PST MON DEC 7 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM PST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY. GUSTY WINDS WILL CONTINUE OVER THE DESERTS OVERNIGHT...ESPECIALLY NEAR THE FOOTHILLS. LOCAL GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL BE HIGHLY VARIABLE OVER SHORT DISTANCES. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. THERE IS A POTENTIAL FOR DAMAGE TO TREES... POWER LINES...COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ058-062-081200- /O.CON.KSGX.HW.W.0010.000000T0000Z-091208T1400Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 753 PM PST MON DEC 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL CAUSE WIND GUSTS OVER THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS TO EXCEED 60 MPH AT TIMES... ESPECIALLY OVER HIGHER TERRAIN AND NEAR CANYONS ON THE DESERT SLOPES. SUSTAINED WINDS WILL BE 30 TO 40 MPH AT TIMES...MOSTLY FROM THE WEST. WINDS WILL GRADUALLY SUBSIDE BY TUESDAY MORNING. THERE IS A POTENTIAL FOR DAMAGE TO TREES...POWER LINES... COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-048-057-081100- /O.EXT.KSGX.WI.Y.0029.000000T0000Z-091208T1100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 753 PM PST MON DEC 7 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL CAUSE LOCAL GUSTY WINDS IN EXCESS OF 35 MPH AT TIMES. STRONGEST WINDS WILL BE NEAR THE COAST AND OVER HIGHER TERRAIN. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
000 WWUS76 KSGX 081101 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PST TUE DEC 8 2009 CAZ060-061-081215- /O.EXP.KSGX.HW.W.0010.000000T0000Z-091208T1100Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 301 AM PST TUE DEC 8 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ CAZ042-043-048-050-057-081215- /O.EXP.KSGX.WI.Y.0029.000000T0000Z-091208T1100Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 301 AM PST TUE DEC 8 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ CAZ058-062-081400- /O.CON.KSGX.HW.W.0010.000000T0000Z-091208T1400Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 301 AM PST TUE DEC 8 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. A STRONG LOW PRESSURE SYSTEM WILL CAUSE WIND GUSTS OVER THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS TO EXCEED 60 MPH AT TIMES... ESPECIALLY OVER HIGHER TERRAIN AND NEAR CANYONS ON THE DESERT SLOPES. SUSTAINED WINDS WILL BE 30 TO 40 MPH AT TIMES...MOSTLY FROM THE WEST. WINDS WILL GRADUALLY SUBSIDE BY THIS MORNING. THERE IS A POTENTIAL FOR DAMAGE TO TREES...POWER LINES... COMMUNICATIONS TOWERS AND OTHER EXPOSED OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS76 KSGX 081350 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 550 AM PST TUE DEC 8 2009 CAZ058-062-081500- /O.EXP.KSGX.HW.W.0010.000000T0000Z-091208T1400Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 550 AM PST TUE DEC 8 2009 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 7, 2:30 AM PST, 24 minutes earlier.
Area forecast discussion, Dec 7, 2:30 AM PST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 AM PST MON DEC 7 2009 .SYNOPSIS...A STRONG PACIFIC COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA TODAY THROUGH TONIGHT...BRINGING HEAVY RAIN...A LOT OF MOUNTAIN SNOW...AND STRONG WINDS. A WARMER...WEAKER COLD FRONT WILL BRING LIGHT RAIN THURSDAY INTO FRIDAY. MOSTLY CLOUDY NEXT WEEKEND WITH CHANCES OF RAIN AS A MOIST PACIFIC WARM FRONT MOVES BY MOSTLY TO THE NORTH OF THE AREA. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. A COLD 527 POSITIVE TILT TROF CONTINUES TO DEVELOP OVER N CALIF. THIS PUTS US IN STRONG MOIST 555 W FLOW ALOFT WHICH WILL CAUSE AREAS OF LIGHT...WARM-SECTOR PRECIP AS THE TROF APPROACHES THIS MORNING. THE TROF INTENSIFIES UNDER A 150 KT JET MAX...PRODUCING A LARGE... STRONG COLD FRONT...THAT WILL COME THROUGH SOCAL BETWEEN 10 AM AND 10 PM TODAY. S-SW SURFACE FLOW AND STRONG W FLOW ALOFT...ALONG WITH INSTABILITY...WILL PRODUCE HEAVY RAIN AND MT SNOW. THE WINTER STORM WARNING AND THE FLASH FLOOD WATCH LOOK GOOD. STORM TOTALS SHOULD RANGE FROM 1 TO 2 INCHES IN COASTS AND VALLEYS AND 2 TO 4 INCHES IN THE LOW ELEV MTS. THE HEAVY RAIN COULD CAUSE MUD SLIDES AND DEBRIS FLOWS IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THERE MAY ALSO BE FLOODING OF POORLY DRAINED STREETS AND LOW LYING AREAS. THE SNOW LEVEL WILL BE 5500 FT THIS PM...LOWERING TO 4000 FT TONIGHT WITH 1 FT OF SNOW AT RESORT LEVEL AND 2-3 FEET AT HIGHER ELEVATIONS. EVEN SAN DIEGO MTS SHOULD GET 1/2 FT OF SNOW. STRONG SW WINDS COULD CAUSE SNOW AND BLOWING SNOW WITH NEAR BLIZZARD CONDITIONS AT TIMES. THE STRONG HELICITY AND INSTABILITY ASSOCIATED WITH THE FRONT COULD PRODUCE ISOLATED TSTORMS AND WATERSPOUTS THIS PM. WILL NOT PUT THAT IN THE GRIDS...BUT IT WILL BE SOMETHING TO WATCH FOR. BY MIDNIGHT...THE FRONT AND THE MAIN PRECIP WILL HAVE FINISHED. BUT AN INTENSE 992 MB LOW OVER NW ARIZONA WILL CAUSE 17 MB ONSHORE PRESSURE GRADIENTS. THUS HIGH WIND WARNINGS WILL CONTINUE IN THE MTS AND DES...PARTICULARLY IN SAN DIEGO COUNTY...TONIGHT INTO TUE. LINGERING SHOWERS TUE AM. PARTLY CLOUDY AND BREEZY TUE PM WITH 564 WNW FLOW ALOFT. A VERY COLD AIR MASS WILL STILL BE IN PLACE IN THE WAKE OF THE FRONT...SO FROST OR FREEZE CONDITIONS ARE POSSIBLE TUE NIGHT. WARMER AND CLEARER WED UNDER A WEAK 567 RIDGE. 564 WEST FLOW ALOFT...A WEAK COLD FRONT...AND A VERY DEEP MARINE LAYER WILL BRING PERIODS OF LIGHT RAIN OR DRIZZLE THU INTO FRI WITH 1/4 INCH OF RAIN ON THE FLATS. EXPECT SNOW LEVELS TO BE ABOVE 6000 FT WITH WITH 2-4 INCHES OF SNOW AT THE RESORTS UNDER 564 FLOW ALOFT. WARM...STRONG ZONAL FLOW PATTERN SETS UP BY THE WEEKEND...WITH A LOT OF MOISTURE STAYING NORTH OF US. LOOKS LIKE WE WILL BE ON THE DRY SOUTHERN SIDE OF THE JET STREAM UNDER MOSTLY 570 WEST FLOW ALOFT. MAY MANAGE TO GET 1/4 TO 1/2 INCH OF RAIN ON THE FLATS DUE TO THICK MID AND HIGH CLOUDS. RAIN COULD ENHANCE SNOW MELT. CLEARING AND WARMER EARLY NEXT WEEK UNDER A 580 UPPER RIDGE AND WEAK ONSHORE FLOW. && .AVIATION... 071030Z...BROKEN TO OVERCAST CLOUDS BASED 3000-4000 FT MSL MERGING WITH HIGHER LAYERS TO ABOUT 6500 FEET MSL...WILL BECOME MORE SOLID AND BASES WILL LOWER GRADUALLY INTO MIDDAY. BASES AROUND 1000-2000 FT MSL AND LOCAL VISIBILITIES 3 TO 5 MILES CAN BE EXPECTED IN HEAVIER RAIN DURING MAINLY THE LATE MORNING AND AFTERNOON. MOUNTAINS WILL BE MOSTLY OBSCURED IN CLOUDS AND PRECIPITATION...AND WILL HAVE STRONG UP AND DOWNDRAFTS AND WIND SHEAR. STRONG SOUTH TO SOUTHWEST WINDS WITH GUSTS 40 TO 50 KNOTS POSSIBLE AT KSAN. EXPECT COLD FRONTAL PASSAGE AROUND 00Z THIS AFTERNOON WITH WINDS SHIFTING TO WESTERLY. SMALL && .MARINE... A STRONG COLD FRONT WILL BRING HAZARDOUS SEAS AND WINDY CONDITIONS TODAY THROUGH TUESDAY MORNING. THERE WILL BE A GALE WARNING FOR THE INNER AND OUTER WATERS THROUGH TUESDAY MORNING. A RAPID RISE IN WESTERLY SWELL WILL ACCOMPANY THE FRONT MONDAY EVENING...THEN DECREASE EARLY TUESDAY. A HIGH RIP CURRENT RISK WILL DEVELOP THIS AFTERNOON AS SWELL AND SURF RISE RAPIDLY. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING...SEE LAXWSWSGX. HIGH WIND WARNING...SEE LAXNPWSGX. GALE WARNING...SEE LAXMWWSGX. FLASH FLOOD WATCH...SEE LAXFFASGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...SMALL
Hazardous weather outlook, Dec 6, 7:20 PM PST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 720 PM PST SUN DEC 6 2009 CAZ042-043-048-050-055>058-060>062-PZZ750-775-071215- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 720 PM PST SUN DEC 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA AND PZ. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE ACROSS SOUTHERN CALIFORNIA MONDAY AND MONDAY NIGHT...BRINGING... * RAIN...HEAVY AT TIMES...WITH POSSIBLE FLASH FLOODING AND DEBRIS FLOWS IN AND BELOW BURN AREAS...AND LOCAL URBAN AND SMALL STREAM FLOODING. * A LOT OF MOUNTAIN SNOW ABOVE 6000 FEET...WITH A WINTER STORM WARNING IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * STRONG SOUTH TO WEST WINDS...WITH GUSTS OF 60 MPH POSSIBLE. STRONGEST WINDS WILL BE WITH THE PASSAGE OF THE COLD FRONT MONDAY EVENING. * HAZARDOUS BOATING CONDITIONS FOR POSSIBLE GALE FORCE WINDS AND STEEP SEAS IN THE INNER AND OUTER WATERS FROM MID MORNING MONDAY THROUGH LATE MONDAY NIGHT... * ABOVE NORMAL SURF AT THE BEACHES LATE MONDAY THROUGH TUESDAY WITH SOME SETS WELL OVER 6 FEET. A WARMER STORM COULD BRING MODERATE AMOUNTS OF RAIN ON THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA TONIGHT BUT MAY BE NEEDED ON MONDAY. JAD/MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 7:09 PM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 25 hr |
| Dec 7, 2:19 AM PST | Gale Warning | SGX | 20 hr | |
| Dec 7, 7:45 AM PST | High Surf Advisory | SGX | San Diego | 11 hr |
| Dec 7, 7:57 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 19 hr |
Nearby
High Wind Warnings in California, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.